Alert archive / Oklahoma / Flash Flood Warnings in 2009

Flash Flood Warning 53, NWS Tulsa, OK

October 8, 20096 counties in Oklahoma; Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Oct 8, 2009, 6:39 PM CDT for 6 counties in Oklahoma; Benton County, Washington County, Arkansas. It was in force for 6 hr. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2009, 6:39 PM CDT (23:39 UTC)
Expired
Oct 9, 2009, 12:30 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 55 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 7:10 PM CDTHEAVY RAIN 2Okmulgee, OK2.00 INCHES OF RAIN MEASURED IN ONE HOUR ENDING AT 710 PM.
Oct 8, 7:30 PM CDTFLASH FLOODOkmulgee, OKSTREET FLOODING STARTED AROUND 730 PM. SOME ROADS TEMPORARILY CLOSED.
Oct 8, 8:00 PM CDTFLASH FLOOD3 Nw Pharoah, OKHIGHWAY 62 BRIDGE NEAR PHAROAH UNDER WATER. ALSO SOME BACKROADS UNDER WATER. ONE WASHED OUT. TIME AND LOCATIONS APPROXIMATE.
Oct 8, 8:00 PM CDTFLASH FLOODMuskogee, OKPROBLEMS BEGAN AROUND 8 PM. MANY ROADS FLOODED...CARS STRANDED. HIGHWAY 10 NEAR WYLIE ROAD IS CLOSED. MANY OTHER ROADS CLOSED. FLOODED ROADS BETWEEN MUSKOGEE AND KEEFETON. SEVERAL STREETS FLOODED IN MUSKOGEE.
Oct 8, 8:10 PM CDTHEAVY RAIN 1.9Westville, OK1.90 INCHES OF RAIN FELL IN ONE HOUR ENDING AT 810 PM.
Oct 8, 8:15 PM CDTFLASH FLOODDewar, OKSEVERAL STREETS FLOODED AND CLOSED.
Oct 8, 8:30 PM CDTFLASH FLOODMorris, OKSTREET FLOODING AROUND TOWN. ROADS BEING CLOSED AT 9 PM.
Oct 8, 8:40 PM CDTHEAVY RAIN 2Fayetteville, AR2 INCHES OF RAIN MEASURED IN NORTH FAYETTEVILLE IN ONE HOUR AND 15 MINUTES ENDING.
Oct 8, 8:42 PM CDTFLASH FLOODFayetteville, ARSIGNIFICANT STREET FLOODING IN SOUTH FAYETTEVILLE.
Oct 8, 9:00 PM CDTFLASH FLOOD1 S Oaks, OKSPRING CREEK FLOODED OVER ROADS FOR SEVERAL HOURS DURING NIGHT. WATER DOWN THIS MORNING.
Oct 8, 9:00 PM CDTFLASH FLOOD2 E Hectorville, OKBIXBY RD BETWEEN SOUTH 211TH AND FERGUSON RD IS CLOSED DUE TO FLOODING.
Oct 8, 9:16 PM CDTFLASH FLOODFayetteville, ARAT COLLEGE AND TRENTON...STREETS FLOODED. TRENTON IMPASSABLE.
Oct 8, 9:25 PM CDTFLASH FLOODTahlequah, OKLOCALIZED STREET FLOODING. CLOSING SOME LOW WATER CROSSINGS AT 930 PM.
Oct 8, 9:28 PM CDTFLASH FLOODMorris, OKHIGHWAY 62 EAST OF MORRIS AND HWY 16 AT HWY 52 CLOSED DUE TO FLOODING. HWY 16 AT HWY 52 WAS OPEN AGAIN BY 950 PM.
Oct 8, 9:30 PM CDTFLASH FLOODFarmington, ARFARMINGTON FIRE AND PD HAVE REMOVED SEVERAL PEOPLE FROM CARS. WATER IN COMMON AREA OF ASSISTED LIVING FACILITY...RESIDENTS RELOCATED WITHIN FACILITY.
Oct 8, 10:30 PM CDTFLASH FLOODEufaula, OKCOON CREEK ROAD OFF HIGHWAY 9 UNDER WATER.
Oct 8, 10:31 PM CDTFLASH FLOOD1 Sw Fayetteville, ARWATER OVER HIGHWAY 16...6 IN DEEP AND MOVING SWIFTLY.
Oct 8, 10:31 PM CDTFLASH FLOOD2 Ene Farmington, ARWATER OVER HIGHWAY 16...6 IN DEEP AND MOVING SWIFTLY.
Oct 8, 11:00 PM CDTFLASH FLOODRentiesville, OKMILL CREEK ROAD CLOSED DUE TO HIGH WATER. RENTIESVILLE ROAD CLOSED NORTH OF CHECOTAH.
Oct 8, 11:02 PM CDTFLASH FLOOD3 S Muskogee, OKSMITH FERRY ROAD FLOODED. 6 IN WATER OVER ROAD WITH DITCHES FULL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2009-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2009-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-315 J/kg
Mixed-layer LCL
421 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 082339
FFWTSA
ARC007-143-OKC001-021-091-101-107-111-090530-
/O.NEW.KTSA.FF.W.0053.091008T2339Z-091009T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
639 PM CDT THU OCT 8 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
  OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
  ADAIR COUNTY IN NORTHEAST OKLAHOMA
  OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
  BENTON COUNTY IN NORTHWEST ARKANSAS
  WASHINGTON COUNTY IN NORTHWEST ARKANSAS
  MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1230 AM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THE LEADING EDGE OF A LARGE AREA OF THUNDERSTORMS WITH HEAVY RAIN  
  ALONG A LINE EXTENDING FROM 2 MILES WEST OF GARFIELD TO 22 MILES   
  SOUTH OF BEARDEN...MOVING EAST AT 45 MPH. RADAR INDICATES THAT 1   
  TO 2 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL 
  BE POSSIBLE THROUGH 1230 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3564 9662 3565 9619 3586 9618 3582 9529
      3617 9511 3617 9457 3650 9461 3650 9386
      3577 9396 3576 9449 3565 9448 3565 9512
      3547 9507 3527 9522 3531 9547 3515 9593
      3529 9599 3529 9643 3546 9645 3540 9663

$$
2 follow-up statements
000 
WGUS74 KTSA 090030
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT THU OCT 8 2009

ARC007-143-OKC001-021-091-101-107-111-090530-
/O.CON.KTSA.FF.W.0053.000000T0000Z-091009T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-BENTON AR-OKMULGEE OK-MUSKOGEE OK-ADAIR OK-CHEROKEE OK-
OKFUSKEE OK-MCINTOSH OK-
730 PM CDT THU OCT 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
MCINTOSH...OKFUSKEE...CHEROKEE...ADAIR...MUSKOGEE...OKMULGEE...BENTON
AND WASHINGTON COUNTIES...

AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAIN ACROSS THE ENTIRE WARNED AREA. THE 
LINE OF STORMS WAS SLOWLY SAGGING TO THE SOUTH...WITH INDIVIDUAL 
STORMS MOVING TO THE EAST AND NORTHEAST AT 40 MPH. MESONET 
OBSERVATIONS AT OKMULGEE AND HASKELL INDICATE THAT ONE AND A HALF TO 
TWO INCHES OF RAIN HAS FALLEN IN THE PAST HOUR WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3564 9662 3565 9619 3586 9618 3582 9529
      3617 9511 3617 9457 3650 9461 3650 9386
      3577 9396 3576 9449 3565 9448 3565 9512
      3547 9507 3527 9522 3531 9547 3515 9593
      3529 9599 3529 9643 3546 9645 3540 9663

$$
000 
WGUS74 KTSA 090439
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT THU OCT 8 2009

ARC007-143-OKC001-021-091-101-107-111-090530-
/O.CON.KTSA.FF.W.0053.000000T0000Z-091009T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-BENTON AR-OKMULGEE OK-MUSKOGEE OK-ADAIR OK-CHEROKEE OK-
OKFUSKEE OK-MCINTOSH OK-
1139 PM CDT THU OCT 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
MCINTOSH...OKFUSKEE...CHEROKEE...ADAIR...MUSKOGEE...OKMULGEE...BENTON
AND WASHINGTON COUNTIES...

AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF MOSTLY LIGHT TO MODERATE RAIN COVERING MUCH OF THE WARNED 
AREA. RADAR AND MESONET OBSERVATIONS INDICATE THAT 2 TO 4 INCHES OF 
RAIN HAS FALLEN ACROSS THE AREA. REPORTS OF FLOODING...INCLUDING 
FLOODED AND CLOSED ROADWAYS...HAVE BEEN RECEIVED FROM 
OKMULGEE...MUSKOGEE...CHEROKEE...AND WASHINGTON COUNTIES. ALTHOUGH 
THE HEAVIEST RAIN HAS ENDED...ANY ADDITIONAL PRECIPITATION COULD 
WORSEN THE CURRENT FLOODING SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3564 9662 3565 9619 3586 9618 3582 9529
      3617 9511 3617 9457 3650 9461 3650 9386
      3577 9396 3576 9449 3565 9448 3565 9512
      3547 9507 3527 9522 3531 9547 3515 9593
      3529 9599 3529 9643 3546 9645 3540 9663

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 6:32 PM CDT, 7 minutes earlier.

Area forecast discussion, Oct 8, 6:32 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT THU OCT 8 2009

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... A WARM FRONT IS CURRENTLY DRAPED SW TO NE
ACROSS THE REGION CREATING VERY ACTIVE WEATHER. THUNDERSTORMS WITH HEAVY
RAINFALL WILL PERSIST ALONG AND NORTH OF THE FRONT... AFFECTING
KTUL/KRVS IN OKLAHOMA AND KXNA/KFYV IN NW ARKANSAS. IFR TO VLIFR
CONDITIONS WILL PERSIST AT THOSE SITES. THESE CONDITIONS WILL ALSO
BE POSSIBLE AT KMLC AND KFSM LATER TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 258 PM CDT THU OCT 8 2009/

DISCUSSION...
WET PATTERN TO CONTINUE FOR THE 18-24 HOURS AS A LARGE RAIN SHIELD
CURRENTLY ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR HAS NOW
BEGUN TO ADVANCE SOUTH AND EAST. SFC LOW CURRENTLY OVER SOUTH
CENTRAL OKLAHOMA...WITH ATTENDANT WARM FRONT CONTINUING TO LIFT
NORTHEAST. MOST OF SOUTHEAST OK IN WARM SECTOR AS AFTERNOON
TEMPERATURES IN SOME LOCATIONS HAVE WARMED INTO THE MID 80S ALONG
WITH LOWER 70 DEWPOINTS. THAT SAID...HEAVY RAINFALL...FLASH FLOODING
AND SEVERE WEATHER INCLUDING A LIMITED TORNADO THREAT WILL PREVAIL
INTO THE EVENING. RAIN CHANCES WILL LESSEN FROM NW TO SE AFTER 06Z
AS THE COLD FRONT MOVES INTO NE OK. WILL BEGIN TO TAPER POPS
ACCORDINGLY AT THAT TIME. MOST ACTIVITY WILL BE EAST AND SOUTHEAST
OF THE REGION AFTER 18Z...WHEN COOLER AND DRIER AIR WILL FILTER OVER
THE AREA. REINFORCING SHOT OF COLDER AIR TO MOVE IN SATURDAY
AFTERNOON...WHICH WILL RESULT IN SOME VERY COOL CONDITIONS. WILL
KEEP OVERNIGHT LOWS INTO SUNDAY MORNING ABOVE FREEZING...BUT LATER
SHIFTS WILL NEED TO MONITOR MODEL TRENDS SHOULD THE GUIDANCE SUGGEST
COLDER READINGS THAN WHAT IS CURRENTLY FORECAST. FOR NEXT
WEEK...HAVE OPTED TO RAISE MINIMUMS AND MAXIMUMS FOR SEVERAL PERIODS
AS THE LATEST MOS CONTINUES TO TREND WARMER. WILL USE A BLEND OF THE
MEX AND ECMWF IN THOSE PERIODS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 1 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLOOD WATCH UNTIL 1 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...06
Hazardous weather outlook, Oct 8, 5:18 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT THU OCT 8 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT THU OCT 8 2009

...SIGNIFICANT FLOOD THREAT TONIGHT ALONG WITH POTENTIAL FOR SEVERE
THUNDERSTORMS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
        RISK...LIMITED.
        AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...SOUTHEAST OF INTERSTATE 44.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT EXTENDS FROM BENTONVILLE ARKANSAS TO HENRYETTA
OKLAHOMA LATE THIS AFTERNOON. MOST OF THE RAIN AND THUNDERSTORMS
THUS FAR HAVE BEEN ALONG AND NORTH OF THE COLD FRONT BUT
THUNDERSTORM DEVELOPMENT IS EXPECTED TO OCCUR JUST AHEAD OF THE
COLD FRONT OVER THE NEXT FEW HOURS. THESE STORMS ARE LIKELY TO BE
SEVERE WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES ALL
POSSIBLE. SOME OF THE STORMS NORTH OF THE FRONT WILL ALSO POSE A
MARGINAL SEVERE HAIL THREAT THROUGH THIS EVENING.

RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE ALREADY OCCURRED TO THE
NORTHWEST OF INTERTSTATE 44. THIS HEAVY RAINFALL AXIS IS BEGINNING
TO SHIFT SOUTHEAST AND WILL RESULT IN 2 TO 4 INCHES OF ADDITIONAL
RAIN IN MOST PLACES SOUTHEAST OF INTERSTATE 44...WITH ISOLATED
TOTALS OVER 6 INCHES POSSIBLE. WIDESPREAD FLASH FLOODING AND RIVER
FLOODING IS EXPECTED TO DEVELOP AS A RESULT OF THIS RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE COLD FRONT IS EXPECTED TO SHIFT SOUTHEAST OF THE REGION AROUND
MID MORNING FRIDAY...ENDING THE SEVERE WEATHER AND FLASH FLOODING
THREAT. RIVER AND AREAL FLOODING HOWEVER COULD CONTINUE ON FRIDAY
DUE TO THE PREVIOUS HEAVY RAINFALL.

A SECONDARY COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY
AFTERNOON AND EVENING ACCOMPANIED BY A PERIOD OF GUSTY NORTH
WINDS. COOL WEATHER IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK
AS HIGH PRESSURE MOVES INTO THE AREA WITH THE NEXT THREAT OF
STORMS ABOUT MIDWEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SHOULD THE FORECAST RAINFALL BE REALIZED...RIVER FLOODING
WILL LIKELY REMAIN AN ISSUE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Oct 8, 5:59 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      2 WNW BARNSDALL         36.57N 96.19W
10/08/2009                   OSAGE              OK   LAW ENFORCEMENT

            WATER REPORTED OVER THE BRIDGE ON HIGHWAY 11. ROAD CLOSED
            SINCE ABOUT 5 PM.

&&

SAA
Local storm report, Oct 8, 6:00 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     FLASH FLOOD      TULSA                   36.13N 95.92W
10/08/2009                   TULSA              OK   BROADCAST MEDIA

            TRUCK STALLED AT 81ST AND ELWOOD. WATER RESCUE IN
            PROGRESS AT THE TIME OF REPORT.

&&

KDJ
Local storm report, Oct 8, 6:02 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     FLASH FLOOD      1 N JENKS               36.04N 95.97W
10/08/2009                   TULSA              OK   BROADCAST MEDIA

            TRUCK STALLED AT 81ST AND ELWOOD. WATER RESCUE IN
            PROGRESS AT THE TIME OF REPORT.

&&

KDJ
Special weather statement, Oct 8, 6:02 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT THU OCT 8 2009

OKZ060>062-065>068-070-071-082345-
CHEROKEE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE
OK-ROGERS OK-TULSA OK-WAGONER OK-
602 PM CDT THU OCT 8 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OKMULGEE...WAGONER...SOUTHERN ROGERS...TULSA AND SOUTHERN MAYES

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE...NORTHWESTERN CHEROKEE AND SOUTHEASTERN
     OKFUSKEE

IN SOUTHEAST OKLAHOMA
     WESTERN MCINTOSH

AT 601 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHEAST OF CATOOSA TO 4 MILES EAST OF
BALD HILL TO 6 MILES SOUTHWEST OF CLEARVIEW...MOVING EAST AT 55 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
50 MPH...AND ONE AND A HALF INCH PER HOUR RAINFALL RATES. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.

LAT...LON 3571 9587 3624 9583 3638 9508 3586 9515
      3529 9575 3528 9599 3529 9599 3529 9635
      3529 9638 3529 9639
TIME...MOT...LOC 2301Z 255DEG 48KT 3617 9567 3574 9573
          3535 9621
Local storm report, Oct 8, 6:13 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     FLASH FLOOD      CENTRAILIA              36.80N 95.33W
10/08/2009                   CRAIG              OK   PUBLIC

            MEASURED 5 INCHES OF RAINFALL. NUMEROUS RURAL ROADS
            FLOODED AROUND CENTRALIA. TRAVEL DISCOURAGED.

&&

JDS
Local storm report, Oct 8, 6:13 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     FLASH FLOOD      CENTRALIA              36.80N 95.33W
10/08/2009                   CRAIG              OK   PUBLIC

            MEASURED 5 INCHES OF RAINFALL. NUMEROUS RURAL ROADS
            FLOODED AROUND CENTRALIA. TRAVEL DISCOURAGED.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 9:17 AM CDTRiver Flood WarningTSAOttawa5 days
Oct 8, 11:33 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Osage, Ottawa, Pawnee, Rogers and 2 more117 min
Oct 8, 12:43 PM CDTFlash Flood WarningTSACraig, Nowata, Ottawa6 hr
Oct 8, 1:34 PM CDTFlash Flood WarningTSAOsage, Pawnee, Washington6 hr
Oct 8, 2:04 PM CDTRiver Flood WarningTSAOttawa4 days
Oct 8, 2:21 PM CDTRiver Flood WarningTSANowata36 hr
Oct 8, 4:02 PM CDTAreal Flood AdvisoryTSACreek, Delaware, Mayes, Okmulgee, Rogers, Tulsa and 1 more118 min
Oct 8, 4:45 PM CDTSpecial Weather StatementTSAMcIntosh60 min
Oct 8, 4:46 PM CDTFlash Flood WarningTSACreek, Delaware, Mayes, Rogers, Tulsa, Wagoner6 hr
Oct 8, 5:27 PM CDTSpecial Weather StatementTSACreek, Okfuskee, Okmulgee, Tulsa48 min
Oct 8, 6:02 PM CDTSpecial Weather StatementTSAMcIntosh, Mayes, Wagoner43 min
Oct 8, 6:44 PM CDTFlash Flood WarningTSACraig, Nowata, Ottawa6 hr
Oct 8, 6:51 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware39 min
Oct 8, 6:58 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware62 min
Oct 8, 5:22 PM CDTSpecial Weather StatementTSABenton38 min

Nearby

Flash Flood Warnings in Oklahoma, 2009Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.